Q. What is the little red spot on inner thigh surrounded by ring-like shape?

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
Published on Feb 27, 2018 and last reviewed on: Sep 19, 2018

Hello doctor,

My 8-year-old daughter has something on her skin. It started about five weeks back with a little red spot on her inner thigh. Initially, it was a bit dry inside. Later, surrounded by a ring-like shape. Now, it has become big.

She got Daktarin for ringworm treatment but it did not help, and after a week the spot got even bigger and changed the color to purple. In the meantime, she was getting new red spots. We went back to GP, and she got Hydrocortisone as a change in treatment. Still no results and new spots are showing up.

After a week, we came back to GP, and she got antibiotic Flucloxacillin. There was no change. Yesterday, a swab was taken, and she got Permethrin cream, and I cannot see the results. I am cleaning her with Hibiscrub for the last five days. There is no itchiness, discomfort or discharge.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I saw the picture (attachment removed to protect patient identity). Few rashes look like Pityriasis rosea. It is a self-limiting condition, usually seen as a reaction to viral infections, some oral medications can also precipitate Pityriasis rosea. It starts with the mother patch, which is the biggest patch that appears first. It presents with red round rash with scales at the edges; we call it collarette scales which is very classic of Pityriasis rosea.

After the mother patch appears, daughter patches follow it. It will be seen on arms, neck, chest, back, and thighs. Each lesion will appear round to oval in shape, with scales at the edge. Sometimes, red bumps are also seen (papular Pityriasis rosea). The peak of rashes (maximum number of rashes) will be around the 4th week, and by the end of 6th to 8th week, rashes start subsiding.

Fungal infections (tinea) are very itchy. Fungal infection presenting without itching is very unlikely. Though rashes look similar. In scabies, rashes will be intensely itchy with red bumps over finger spaces, wrist, armpits, around the belly button and groin.

I would like to know that did she have fever, cough or sore throat before the rash? Is she taking any oral medication? Does anyone else in the family have similar rashes? Any changes in the routine skin care products, like body lotion, powder or detergent? Do you have pets at home and are these pets ticks free? Can you also upload some clear picture of single rash so that I can appreciate all the finer details?

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

My daughter had a cough a month back for few weeks, and I thought it might be viral. Before Christmas it was difficult for her to breathe so she was given some pink tablets steroids to dissolve in water for five days and asked to start using brown asthma inhaler- preventer Clenil modulite 100. She has asthma and been using blue reliever inhaler for a long time.

Still, with the brown inhaler, she had spells of catching deep breath few times a day. And starting about few days after new inhaler, the red spot appeared. I stopped the inhaler yesterday as I always thought it might be a side effect. I have not changed anything in our routine. We have a cat. He goes outside only for few minutes to our garden and comes back home. I do not think he has fleas or ticks. I will start using special products on him. Only she has the rash even though we are using the same towels.

Is the condition dangerous or contagious? Should I apply anything on it or just continue with Hydrocortisone or Hibiscrub?

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

Yes, this is Pityriasis rosea. It is an inflammatory condition. Not at all dangerous or contagious. It is self resolving. You should see all the rashes resolving in another 2 to 3 weeks. It is a reaction to viral infection. It could be any virus. However, most commonly associated virus are HHV 6 and 7 (human herpesvirus). It does not spread from one person to another person.

In other words, I can say Pityriasis rosea is an allergic reaction to previous viral infections. Start applying topical Calamine lotion in the morning. Continue to apply Hydrocortisone 1% cream to the rashes at night for not more than 2 weeks. Hydrocortisone is a low potent steroid. Hence, these topical steroids can be safely used for 2 weeks. Also, use mild soap like dove for bathing.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why are my armpits gray, itchy and scabby?

Query: Hi doctor, My armpits are gray, itchy, and scabby. It involves my entire armpit, and it extends down to my side boob and around my shoulders. I do not know the reason for having it. I also had the same problem last year too. I always have a lot of sweating.  Read Full »

What is Daktacort cream used for?

Query: Hello doctor,I have had a fungal infection on my penis for a month or so now. I saw my GP and was prescribed Daktarin cream, and the symptoms decreased significantly. However, I recently run out, and I experienced dry skin again. I was prescribed Daktacort cream this time, however, it says not to be...  Read Full »

What can be done for recurrent tinea infection?

Query: Hi doctor, I appear to have a tinea infection on my hands. I previously hand one two years ago and symptoms are the same, peeling between fingers, sore and itchy skin, some scaly patches. A doctor here advised Clotrimazole cream and 150 mg of Flucanozole every week for four weeks. That initially wo...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.